Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 29, 2022, 12:43 PM MDT for Lincoln County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2022, 12:43 PM MDT (18:43 UTC)
- Expired
- Apr 29, 2022, 1:03 PM MDT
- In force
- 20 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3037 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 11:02 AM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 29, 11:02 AM MDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1102 AM MDT Fri Apr 29 2022 .UPDATE... Issued at 1101 AM MDT Fri Apr 29 2022 Low level cloud cover over parts of the plains is gradually dissipating but mid to high level cover is increasing. Light snow showers have begun in the high country and isolated storms are firing over our northern and eastern plains already. Outflow from the storms to our northeast this morning brought moisture and higher humidity to much of our plains. There is now a dryline from roughly the northern foothills, through DIA, just around the Palmer Divide and southeast through Lincoln County. On the northeast side, there is a northeasterly wind bringing moisture; dewpoints and humidity are high and isolated stroms are thriving. On the southwest side, there is a dry downsloping northwesterly wind, humidity is very low and we will almost certainly verify our Red Flag Warning. We maintain said Red Flag Warning for much of the urban corridor, Palmer Divide and adjacent plains, in effect through 7 PM. && .SHORT TERM...(Today and tonight) Issued at 430 AM MDT Fri Apr 29 2022 A negatively titled trough will bring dominant northwesterly winds to our region. As a result, orographic lift should bring light snowfall mainly for the mountains especially west facing slopes this morning. Snowfall accumulations range from 1-4 inches with the highest accumulations in the far northwestern counties. Prepare for slick travel conditions in the high country. All areas across the CWA will experience cold air advection as our afternoon temperatures will be 10-15F cooler than yesterday. While this trough axis moves eastward across the state, GFS hints at strong 45-50 s-1 vorticity values across the urban corridor, Palmer Divide, and eastern plains. This and including downslope winds from the Rockies will enhance surface wind speeds bringing widespread wind gusts up to 40-50 mph through Friday evening. This also leads to critical fire weather conditions mainly along the I-25 corridor and adjacent plains. Pressure gradients increase as a deep surface low develops which unfortunately means strong northwesterly winds will prevail through tonight into Saturday; this threat will move eastward as time progresses thus areas near the Kansas/Nebraska/Colorado border should expect wind gusts up to 45 mph into Saturday morning. Additionally, lingering moisture from the surface low will keep fire weather concerns minimal overnight as relative humidity levels recover across the region above 45 percent. .LONG TERM...(Saturday through Thursday) Issued at 430 AM MDT Fri Apr 29 2022 As the big low moves away from Colorado, winds will be decreasing on Saturday over the mountains and just east of the Front Range. It will remain windy over the northeast corner. We could still be near High Wind Warning criteria in the morning. Drier air will be moving in on Saturday as well, so despite less wind, there will still be elevated fire danger. Skies should be clearing with warming over the western part of the area, but some clouds could linger over the mountains and northern border. We'll have a quiet period Saturday night into early Sunday under a shortwave ridge, then the next trough will move through Sunday night into Monday. We could have elevated fire weather conditions again on the plains Sunday afternoon as southerly winds develop. There's getting to be pretty good agreement about the best moisture, lift, and instability going across most of our area, so we'll go with the high PoPs and wetting rain our model blend provides. There's still some doubt about areas south of Interstate 70 depending on the exact track the heart of this wave takes. This wave doesn't really tap any cold air, so the snow level will likely stay around 7 to 8 thousand feet, though it could dip a little lower Monday morning. Any snow impacts should be limited to the higher mountains, and maybe the higher foothills areas Monday morning. There's another break late Monday into Tuesday and Tuesday should be sunny, warmer and breezy again. We could see lowering humidity again from mixing of drier air aloft, but low level winds look to keep a south or southeast component which hopefully will keep it from drying out too much. For Wednesday and Thursday, a fairly strong system looks likely somewhere nearby. This should provide at least a chance of showers and storms at some point. Slower/further south runs could provide a decent shot of rain, while more northerly/faster solutions would have less. Once again, it doesn't look like we're really tapping into cold air, so this is probably all rain on the plains though some colder solutions suggest a snow level down to 5-6 thousand feet with lows around freezing. We don't see much risk of it getting much colder than that. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 430 AM MDT Fri Apr 29 2022 VFR conditions will continue through Friday afternoon. Southwesterly winds are likely for KAPA/KDEN until Friday afternoon due to the low pressure system forming in the far northeastern plains. By Friday afternoon, a northwesterly flow will impact all terminals due to a surface low forming near the NE/CO border. This will also bring elevated gusts up to 35-45kts at all terminals through late Friday evening. Areas of BLDU could occur at KDEN which may reduce slantwise visibility briefly. By late Friday night into Saturday morning, winds will decrease significantly and shift to the north as the low moves out of the region. && .FIRE WEATHER... Issued at 430 AM MDT Fri Apr 29 2022 Critical fire weather conditions will occur mainly along the I-25 corridor and adjacent plains due to low humidity level near 15 percent with the combination of wind gusts up to 45-55 mph this afternoon. Light snow showers in the mountains and high based thunderstorms near the NE/CO border will lower fire weather conditions through tonight. On Saturday it will be less windy over the mountains and nearby plains, but strong winds will continue over the eastern and northern border areas. Drier air will be moving in, so conditions will still be near Red Flag criteria. Sunday will be dry and warmer, and south winds developing on the plains will again create elevated fire weather in the afternoon. Showers and thunderstorms are likely Sunday night into Monday, with a good chance of wetting rain, especially north of Interstate 70. Light snow is expected in the mountains. After a break for another warm and breezy day Tuesday, another weather system will likely bring more showers for Wednesday into Thursday along with cooler temperatures and higher humidities. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MDT this evening for COZ239>241- 243>247. && UPDATE...EJD SHORT TERM...AD LONG TERM...Gimmestad AVIATION...AD FIRE WEATHER...Gimmestad/AD
Hazardous weather outlook, Apr 29, 10:17 AM MDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1017 AM MDT Fri Apr 29 2022 COZ030>051-301630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1017 AM MDT Fri Apr 29 2022 ...DRY AND WINDY WITH ELEVATED FIRE WEATHER CONDITIONS ON THE PLAINS THIS AFTERNOON... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Isolated convection on the northeast plains this morning is not expected to produce significant hazards. This afternoon and evening, there will be widespread gusts of 40 to 50 mph. These winds coupled with minimum humidity near 15 percent will mean near-critical fire weather conditions for much of the urban corridor, Palmer Divide, and adjacent plains this afternoon. We maintain our Red Flag Warning for this area in effect 11 AM through 7 PM. Through tonight, light snow showers in the mountains will cause difficult travel conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong winds will continue across northeastern Colorado on Saturday, with wind gusts up to 55 mph through at least midday. Further west, winds will not be as strong, but wind gusts up to 30 mph and low humidities will keep the fire danger elevated. After a warm, dry, and breezy day Sunday, rain is likely on the plains Sunday night, with snow in the mountains. There could be some travel impact over the passes and down into the higher foothills. Another weather system will likely bring more rain at lower elevations and snow in the mountains Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Reports of high winds or damage would be appreciated.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:34 PM MDT | Special Weather Statement | BOU | Weld | 41 min |
| Apr 28, 11:38 PM MDT | Special Weather Statement | BOU | Adams | 37 min |
| Apr 29, 12:08 AM MDT | Special Weather Statement | BOU | Morgan | 37 min |
| Apr 29, 12:36 AM MDT | Special Weather Statement | BOU | Adams, Morgan, Weld | 39 min |
| Apr 29, 1:21 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.